|I switch med & I am worried
Dec 6, 2008
Hi Dr.DeJesus, many thanks for your dedication and time. I was nearly undetectable below 150vl after just 55 days of treatment, I switched recently (with the advice of my Dr.) from Combivir+Sustiva to Truvada+Sustiva, the way I have done it is by stoping the Combivir in the morning the day of the switch and I took Truvada+ Sustiva at night at 10pm -usualy i take combivir 8:30 AM & PM daily)(I have done it the way you suggested it in your forum posted 28 Nov, also my Dr. is in the same opinion as yours), I am still worried that resistance could have developped while stoping combivir for few hours, knowing the short life of the regimen. Some other experts opinion is to take Combivir in the morning and switch the same day to Truvada+Sustiva in the evening. Is there any problem by doing it the way I have done it? Could resistance and/or cross resistance develop knowing that I Was below 150vl? Does this prevent me permanently from the option to go back to the well tolerated Combivir+Sustiva in the future if needed? My last question is there any test I could do right now, if need be, to see if something has happened such as resistance etc.? Please answer my question like you usualy and kindly do as I was 100% adherent and now I am very worried that I have messed it up. Please I need some feedback, thank you so much for your valuable time.
| Response from Dr. DeJesus
Thanks for reading our website and trusting us with your concerns. You are definitively worrying too much about nothing. You did not do anything wrong. You could have taken that morning dose of Combivir, or as you did, skipping that morning Combivir dose and staring the Truvada at night. That small difference would not be responsible for treatment failure or put you at risk for resistance.
There are two things you can do to help yourself at this point. (1) Keep taking your medication without failing. (2) Stop worrying. Worrying is going to increase your stress levels. There have been few unconfirmed reports that anxiety has been linked to a mild elevation in viral loads.
You have done everything correctly. There are no tests needed at this point. Wait for your next couple of viral loads ordered by your provider. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.